MAUDE Adverse Event Report: ORTHALIGN, INC. LANTERN SURGICAL ASSISTANT; NAVIGATION UNIT

ORTHALIGN, INC. LANTERN SURGICAL ASSISTANT; NAVIGATION UNIT
Model Number 406000-01
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During investigation of returned reference sensor and navigation unit the tester user dialed in 5 degrees of extension and performed three hip point maneuvers, and subsequently dialed in 5 degrees of flexion and performed three hip point maneuvers.Each maneuver had 0.5 degrees of error or less.The test on the hip point verification fixture was repeated with an in-house orthalign plus unit and rs2.This test yielded a maximum of 1.0 degrees error from the expected value.An additional test on sawbones was performed to navigate the femoral resection plane to 3.5 degrees, as described in the complaint.The returned rs and navigation unit were paired and calibrated.Then a femoral maneuver was performed and the resection was dialed to 3.5 degrees of flexion.The orthalign engineer verified the image on the screen with the resection line matched the output.The engineer confirmed the cutting block was aimed in flexion, the software displayed flexion, and the resection line on the software image was also in flexion.Therefore, it can be concluded that the lantern navigation unit and reference sensor that were returned were able to navigate the femoral resection according to specification.The log files for the case were also reviewed and confirmed the user dialed in 3.5 degrees of flexion and 0 degrees of varus/valgus.However, no anomalies or errors were found in a review of the log file.A review of the device history record (dhr) was conducted.The device passed all manufacturing specifications prior to release.Orthalign, inc.Will continue to monitor this issue and take action if alert limits are exceeded.
 
Event or Problem Description
It was reported that the surgeon dialed in 3 degrees of flexion but the implant came out 5 degrees of extension.No patient injury was reported.

Brand Name
LANTERN SURGICAL ASSISTANT
Common Device Name
NAVIGATION UNIT
Manufacturer (Section D)
ORTHALIGN, INC.
120 columbia
suite 500
aliso viejo CA 92656
Manufacturer (Section G)
ORTHALIGN, INC.
120 columbia
suite 500
aliso viejo CA 92656
Manufacturer Contact
karyl haskell
120 columbia
suite 500
aliso viejo, CA 92656
MDR Report Key14402687
Report Number3007521480-2022-00004
Device Sequence Number5606800
Product Code OLO
UDI-Device Identifier00810832031406
UDI-Public00810832031406
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K200892
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number406000-01
Device Catalogue Number406000-01
Device Lot Number21111807LS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2022
Initial Report FDA Received Date05/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown